Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
polka dot socks

new BCP breakout

Recommended Posts

so i've swapped to a lower does bcp (from 35 to 20) and have been on it for a month now...

my skin is totally screwed up!

i've been REALLY good about washing evey morn and night with cetaphil, wearing no makeup, keeping my hair off my face, but it's not helping.

started off with some cysty pimples along the jawline on one side only, now it's swapped to the other side and i'm getting more and more whiteheads... seems like there is no smooth area on my skin anymore! it's the cyst ones that really annoy me though because they're sore and take for ever to go away.

how long should i continue on this pill before going back to the higher doseage? im feeling really down because my skin is beginning to look like it was 2 years ago before i was on anything and it makes me feel really ugly.

please help!

xx

Share this post


Link to post
Share on other sites

Give it 3-6 months minimum. Anytime you switch, you're going to break out for at least a few months until your body gets used to the new hormones. Even if you go back to the old one, it will probably take 3 more months from the time you switch back to get to how you were before.

Share this post


Link to post
Share on other sites
Why did you switch? Is it possible for you to get back on the higher dose?

i thought if i could get away with putting less chemicals into my body, the better. i talked to my doctor about, and while there's no real evidence that high dosage pills are linked to cancer or anything, if you take the pill for a long time it's not that good for you. risks are a lot higher the longer you take the pill and the older you are.

and i guess seeing if a lower dosage would work is a way to see if i'm growing out of my hormonal acne (i'm 18).

haha starting to wish i hadn't changed though! i'll finish off the pack (so 2 more months) and then decide what i want to do...

Share this post


Link to post
Share on other sites
In general, I've never had any luck with low dose birth control pills when it came to acne. Maybe it's just me. I dunno, though.

Did you find that when you swapped pills you broke out heaps?? because this is getting crazy... every day more and more big, sore pimples pop up on my skin! i don't understand why this is happening. do you think it's worth waiting at least 3 months or should change back to the high dose now? considering how long it takes for the redness to go, i'm tempted to just go back. but in the long term i would rather be on a lower dose.

how long have you been on the pill for your acne? and do you think you'll be on it forever? i don't understand how people with hormonal acne EVER overcome it completely without having to take a drug for the REST of their life!

Share this post


Link to post
Share on other sites

It takes approximately 3 months to acclimatize to the hormones regardless of which type of pill it is. When you switch back to the high-dose pill, that's another 3 months. I'm still suffering from hyperpigmentation from my switch back in February but now my skin is otherwise a lot clearer than it was back in late March, when it was at its worst.

Share this post


Link to post
Share on other sites
In general, I've never had any luck with low dose birth control pills when it came to acne. Maybe it's just me. I dunno, though.

Very low dose pills generally don't help acne much and can even make it worse...I think the really bad one is Alesse.

Did you have clear skin before you swapped pills? If so your current breakout is most likely *caused* by your new pill, rather than an initial breakout. Is your skin feeling oilier? If yes, then most likely it is not an IB.

My advise would be to change to a pill where there's some scientific evidence that it helps with acne (Yaz, ortho, Diane). If you really feel your current pill will only make things worse you can change as soon as you've finished your current pack.

Share this post


Link to post
Share on other sites
In general, I've never had any luck with low dose birth control pills when it came to acne. Maybe it's just me. I dunno, though.

Very low dose pills generally don't help acne much and can even make it worse...I think the really bad one is Alesse.

Low dose can work. I am on NuvaRing and love it. I think it's the lowest dose available right now. A few other people here have also had great luck with acne on NuvaRing, but not every girl is comfortable with it.

Share this post


Link to post
Share on other sites
^^

It sounds really uncomfortable :think:

You can't tell it's there- sort of like when you wear a tampon. Most people I know who've tried it end up loving it, but it can take a month or two to get used to it. It's great for me because I get hormonal migraines and headaches and the constant level of low-dose hormones tends to minimize my headaches.

Share this post


Link to post
Share on other sites
It takes approximately 3 months to acclimatize to the hormones regardless of which type of pill it is. When you switch back to the high-dose pill, that's another 3 months. I'm still suffering from hyperpigmentation from my switch back in February but now my skin is otherwise a lot clearer than it was back in late March, when it was at its worst.

how long do you reckon till the 'hyperpigmentation' goes away? i'm hoping (if all goes to plan and my skin calms down) that i'll be able to cover the redness with foundation... are you able to do this without breaking out? at the moment my skin literally ERUPTS if i plug one pore with any kind of substance haha!

Share this post


Link to post
Share on other sites
^^

It sounds really uncomfortable :think:

You can't tell it's there- sort of like when you wear a tampon. Most people I know who've tried it end up loving it, but it can take a month or two to get used to it. It's great for me because I get hormonal migraines and headaches and the constant level of low-dose hormones tends to minimize my headaches.

do you have to change it ever? and doesn't it get in the way during sex?!

Share this post


Link to post
Share on other sites
^^

It sounds really uncomfortable :think:

You can't tell it's there- sort of like when you wear a tampon. Most people I know who've tried it end up loving it, but it can take a month or two to get used to it. It's great for me because I get hormonal migraines and headaches and the constant level of low-dose hormones tends to minimize my headaches.

do you have to change it ever? and doesn't it get in the way during sex?!

You change it once a month and can take it out for up to 3 hours at a time if it causes problems during sex.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×